Ask a Psychiatrist and Get Answers to Mental Health Questions ASAP
Good evening and welcome to Just Answer. First allow me to say that I am sincerely XXXXX XXXXX hear of the difficulty you are experiencing. Based on what you have identified, the change in pill shape is actually a significant change as you were taking (oval pill) Brand Name Xanax and then changed to generic Alprazolam (round pill). The dosage is likely the same but for some individuals if they respond well to and have been on the brand name of the medication for years and switched to generic abruptly then there could be a reaction.
The principle chemicals are included in both but the generic manufacturers sometimes alter the pills in some form which changes the biochemistry of the medication thereby making it less effective. The other explanation could be psychological when you were presented with the different medication you could have had a psychological reaction which contributed to your increased level of anxiety. It's considered a placebo effect.
Having said that and your mention of being overly sensitive to medications it's likely the former. My suggestion at this point would be to speak to your psychiatrist to write "BRAND NAME" on the prescription he writes to denote that no generic alternative should be given. If your insurance won't pay for it your doctor can speak with them and explain your hypersensitivity to the generic medication and if they are reasonable they will pay for the brand name.
I sincerely XXXXX XXXXX this helps in answering your question as I want to be certain that your question is completely and thoroughly answered and that you are satisfied with the answer. Please feel free to ask any further questions should you have any. I'm happy to answer anything further that you may have questions about or need clarification on. Thank you very much for the chance to help in answering your question and I look forward to hearing from you and hope this finds you well.